Thunderstorm Wind, Pike
- When
- April 8, 5:30 AM CST to 6:00 AM CST
- Where
- Pike County, Countywide
- Property damage
- $2,000
- Reported by
- NEWSPAPER
- Coordinates
- 31.183, -90.400
Several trees were blown down at various locations across the county
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Apr 8, 1:00 AM CST, 4 hours 30 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
200 AM CDT MON APR 8 2002
MODELS SIMILAR WITH AVN A TAD SLOWER THAN ETA. PREFER ETA MOVEMENT
THIS MORNING. ETA FITS SATELLITE POPSITIONS AT 06Z FOR UPPER LOW.
STRONG LOW LEVEL JET OF 45 KT COUPLED WITH 250MB JET ACROSS EAST
TEXAS PUTS WESTERN AND CENTRAL LA IN RIGHT REAR QUAD THIS MORNING
AND EASTERN LA THIS AFTERNOON. ALREADY HAVE TWO BOXES OUT AND EXPECT
SOUTHERN BOX TO BE SHIFTED EAST THIS MORNING FOR HAIL AND STRONG
WINDS. WILL KEEP WESTERN ZONES OUT OF BOX INITIALLY THIS MORNING,
BUT EXPECT TO UPDATE ZONES AFTER 11Z TO INCLUDE THEM.
TIME HEIGHT CROSS SECTION FOR ETA SHOWS MAIN BANG OCCURRING FROM 12Z
TO 22Z TODAY WITH MAXIMUM OMEGA VALUES CENTERING AROUND 18Z NEAR
BTR. WITH SQUALL LINE MOVEMENT OF 25 TO 30 KTS EXPECT RAINFALL
AMOUNTS TO AVERAGE IN THE 2 TO 3 INCH RANGE WITHIN 3 HOURS WITH
LOCALLY HEAVIER AMOUNTS TO 5 INCHES. WILL HOLD OFF ON FLASH FLOOD
WATCH FOR NOW.
STRONG LOW LEVEL JET AND TIGHT SURFACE GRADIENT WILL BE SUFFICIENT
FOR SUSTAINED WINBDS OD 25 KTS WITH GUSTS TO 40 KTS. WILL GO OUT
WITH WIND ADVISORY FOR ENTIRE CWA FOR IST PERIOD. SOME BREAK IN
ACTIVITY EXPECTED TONIGHT WITH SECONDARY SHORT WAVE MOVING THRU
TUESDAY TO BRING ADDITIONAL CONVECTION TUESDAY. WILL REFLECT THIS IN
POPS. WILL LEAVE EXTENDED AS IS FOR NOW. ON MARINE SIDE...TIDES LOOK
OK FOR NOW AT 1 TO 1.5 FT ABOVE NORMAL. DONT NEED COASTAL FLOOD
WATCH AT THIS TIME. PRELIMINARY NUMBERS ARE:
MCB 76/66/79/61 9572 BTR 79/68/81/63 9472
MSY 79/70/81/66 8572 GPT 78/69/76/64 7573
.NEW...SMALL CRAFT ADVZY...COASTAL WATERS KPQL TO ATCHAFALAYA RVR
OUT 60 NM INCLUDING LAKES PONTCHARTRAIN AND MAUREPAS.
LA.....WIND ADVISORY FOR ALL LA CWA ZONES.
MS.....WIND ADVISORY FOR MSZ68>71-77-80>82.LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-081700- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 540 AM CDT MON APR 8 2002 .SYNOPSIS... COMBINATION OF A STRONG RIDGE TO THE EAST AND A LOW PRESSURE SYSTEM OVER TEXAS IS PRODUCING STRONG SOUTHERLY FLOW OF MOISTURE OFF THE GULF. AN UPPER LEVEL DISTURBANCE WILL MOVE EAST ACROSS LOUISIANA TODAY AND TRIGGER THE FORMATION OF NUMEROUS SHOWERS AND THUNDERSTORMS. .THUNDERSTORMS... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO MOVE ACROSS THE AREA TODAY WITH WITH HAIL TO NICKEL SIZE AND STRONG WIND GUSTS TO 50 MPH. .WINDS... SOUTH WINDS 20 TO 25 MPH WITH GUSTS 0CCASIONALLY 40 MPH CAN BE EXPECTED TODAY. A WIND ADVISORY IS IN EFFECT FOR TODAY. .MARINE HAZARDS... A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE COASTAL WATERS FROM PASCAGOULA MISSISSIPPI TO THE LOWER ATCHAFALAYA RIVER OUT 60 NM INCLUDING THE SOUTHEAST LOUISIANA TIDAL LAKES. TIDES ARE RUNNING ONE TO TWO FEET ABOVE NORMAL. .ACTIONS... EMERGENCY MANAGERS...STORM SPOTTERS AND HAM RADIO NETWORKS ARE URGED TO STAY ABREAST OF THE LATEST INFORMATION REGARDING THE DEVELOPMENT OF SEVERE THUNDERSTORMS TODAY. FOR MORE INFORMATION...VISIT OUR WEB SITE AT WWW.SRH.NOAA.GOV/LIX (ALL LOWER CASE).
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
Several trees were blown down at various locations across the county
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2002Every state in 2002This day in weather historyWarnings in Mississippi, April 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5292781.